A 28-year-old female asked:
After contracting chlamydia, doxycycline was given and experienced extreme reactive arthritis is all joints from toes to skull. began in one elbow and migrated. extreme pain and symptoms. is this common? doctors in uk dont know.
1 doctor answer • 1 doctor weighed in
Pediatrics 33 years experience
It happens: Reactive arthritis can happen, such as after getting infected with chlamydia, gonorrhea, or ureaplasma... all the more reason to select only a few, preferably STD-free, sexual partners in a lifetime. Life is risky! The British Medical Journal says, "Of the sexually acquired infections, the evidence implicating Chlamydia trachomatis as a cause of reactive arthritis is strongest."
115 viewsAnswered Dec 24, 2019
Last updated Dec 23, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.